HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Addiction & Recovery (http://www.healthboards.com/boards/addiction-recovery/)
-   -   Gnawing (http://www.healthboards.com/boards/addiction-recovery/599774-gnawing.html)

DroopyEyes 04-30-2008 04:34 PM

Gnawing
 
I am absolutely having full-blown opiate cravings. I feel a little frozen in the daily routine that I love so much. My job is now kicking into full gear after 6 months of "newbie" puttering around.

I couldn't stop reacting strongly last week after being on Wellbuterin and Ativan for 2 weeks prior. So I called my job's EAP and saw this guy who reminds me of Ken from Intervention. I spilled it all. He suggested outpatient treatment 5 nights a week after work. I have run through all logistical hurdles. Deep down, I don't want to go.

I've attended 5-7 NA meetings and they help. But just in the last week I have gotten very down and miss those damn pills. I feel raw. The Ativan helps me sleep. My wife says I jerk around so much in bed that she's afraid I'm going to slug her by accident.

I think I remember postings about Post-Pill Depression...I must be in it.

I think some of my sadness is that my Family Practice doctor left the big practice and now is at a low-income clinic. I know she said we could call her. I wish I could. Not for pills but just because I could always be open with her and she always wanted to fix things. She was kind of like the smart older sister, platonically of course.

My doctor now is my VA doctor who is kind but given the tempo of clients in the VA, hard to see.

Sorry for the whine but I just am really down in the dumps and don't feel like doing much more than sleeping.

acaptainn 04-30-2008 06:26 PM

Re: Gnawing
 
Hang in there droop, i know how hard it is,, i wonder if Suboxone is something that would help you in your recovery? It really has made it easy for my wife and i to kick opiates, THo i know there is a long way to go and a taper from the Sub coming.

Our Doc. also has us going to Phsyc. Docs who also specialize in addiction

youre in my prayers.Acap

granny0 04-30-2008 06:29 PM

Re: Gnawing
 
Aw Droopy.....

I know all to well how you feel. I have not used any opiates on a daily basis since last summer. I did have a few lortab prescribed for pain that of course I took even when the pain was gone. I have not felt "normal" for so long.

The cravings never seem to let up, always tired, work is horrible and always have aches and pains. Even though I've been on 100mg of zoloft since January, I'm still pretty depressed.

I think that it just takes a lot longer to get over an opiate addiction than we'd hoped. I actually feel jealous sometimes of the people getting sub and feeling great....isn't that awful LOL

Hopefully, some warm sunny weather will come to our area and make things
feel better and brighter....

Best wishes,
JB

reachout 04-30-2008 06:49 PM

Re: Gnawing
 
Droopy

Man, you did just the right thing going to EAP when you recognized things were getting rough. Good step, good thinking. To know we need help and to [U]go seek it[/U] rather than use is a tremendous leap in growing. I understand you are feeling crummy with cravings, but the important thing is how we react to it, not that the craving occurs.

I don't underplay at all the sadness having a beloved doctor not be there for us. It is a loss for sure. It is in the process of happening to me also and I understand the loss of a doctor who is a friend in the truest sense as well. You know what I did when I found out that my own doctor of 30 plus years is in the process of giving up his practice? I wrote him a long letter and told him how I felt about him, how I would miss him, and how much I hoped his life wouild be happier and less stressful. had I not already been in recovery, I would have for sure downed extra pills to hide from my loss. So, I found another way to cope with it.

I did not seem to have the cravings that plague so many. What I did have though, is intense anxiety when any kind of ordeal, and sometimes when nothing at all, happened. I just worked hard at these times to find things to distract me until the anxiety lessened and then passed. I knew pills were not an option at all, so I had to work to figure out other ways to deal.

Droopy, I am going to tell you the truth. It takes in the vicinity of a year to feel really normal again. That is not just because withdrawal symptoms can keep popping up for a while, but also because it takes time to develop new ways of thinking and dealing with life. While what you are currently going through is difficult, I tell you the truth when I write that this, too, shall pass. New habits and thoughts need to be created and then practiced before they become an embedded part of us. It [U]will[/U] happen. GRANNY.. same message to you, Sweetpea. It [U]will[/U] happen... calmness, satisfaction, restfulness and happiness will come.

Please, try to be patient, keep working it. I know it is hard, but in terms of our whole life, it is but a fraction to give for the good that will come back to you 100 fold.

Stay strong, believe
reach

maggieloop 04-30-2008 06:59 PM

Re: Gnawing
 
Droopy my friend,

I understand what you are going through. As you have told me in the past, you can make it through this. At least your EAP person seemed to give a good response. I went to see one where I work for post-partum depression and being pulled in so many directions, blah blah......her reply, "get a housekeeper to come in a few times a week and send the kids to daycare"

Yeah...that was a big help....NOT!!!

I don't blame you for not wanting to go to outpatient treatment and it may not be the best option for you. Have you tried maybe just going to counseling--the one to one type?? Maybe that would help.

You have made a big change in your life and maybe your upsweep in getting clean has hit a head and is now on the downslide because you don't have any other markers to hit...does that make any sense to you? I kind of can comapare it to a homecoming when DH has been at sea for 8 months, you get a picture of how things will be in your head and it ultimately never meets our expectations, then you get the letdown. KWIM?

Anyway, you can at least take solace in knowing that you have helped others, meaning me, in trying to get a hold of things. Stay busy and see if you can talk to a counselor about things. Are you able to talk to your wife at all? She seems like she is a real gem.

Oh, a bit for me....I had 2 pills left and took them today....no more for me. I have taken a couple alprazolam for dealing with the 3 demon spawn, but I plan on this situation getting better in a few days when I get over the hump.

Anyhow, they need a snack before bed, but I will check in with you later.

M


All times are GMT -7. The time now is 12:03 AM.